Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 192, NWS Tulsa, OK

September 17, 2014Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 17, 2014, 2:52 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2014, 2:52 PM CDT (19:52 UTC)
Expired
Sep 17, 2014, 3:15 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 3:02 PM CDTHAIL 11 Se Busch, ARREPORTED THERE WAS A LOT OF HAIL.
Sep 17, 3:15 PM CDTHAIL 0.75Gateway, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS54 KTSA 171952
SVRTSA
ARC007-015-172045-
/O.NEW.KTSA.SV.W.0192.140917T1952Z-140917T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT WED SEP 17 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENTON COUNTY IN NORTHWEST ARKANSAS...
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 345 PM CDT

* AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GATEWAY...
  AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...BUSCH...BEAVER LAKE...
  BEAVER...OAK HILL...GRANDVIEW AND EUREKA SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3630 9381 3631 9386 3649 9401 3651 9400
      3650 9371 3645 9359
TIME...MOT...LOC 1953Z 297DEG 10KT 3649 9390

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
729 
WWUS54 KTSA 172006
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT WED SEP 17 2014

ARC007-015-172045-
/O.CON.KTSA.SV.W.0192.000000T0000Z-140917T2045Z/
BENTON AR-CARROLL AR-
306 PM CDT WED SEP 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL AND NORTHEASTERN BENTON COUNTIES UNTIL 345 PM CDT...

AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER...AND
MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...BUSCH...BEAVER LAKE...
  BEAVER...OAK HILL...EUREKA SPRINGS AND GRANDVIEW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3645 9359 3630 9380 3630 9383 3631 9386
      3641 9394 3651 9392 3650 9371
TIME...MOT...LOC 2006Z 297DEG 10KT 3647 9385

HAIL...1.00IN
WIND...60MPH

$$
885 
WWUS54 KTSA 172015
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT WED SEP 17 2014

ARC007-015-172025-
/O.CAN.KTSA.SV.W.0192.000000T0000Z-140917T2045Z/
BENTON AR-CARROLL AR-
315 PM CDT WED SEP 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL AND
NORTHEASTERN BENTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3645 9359 3630 9380 3630 9383 3631 9386
      3641 9394 3651 9392 3650 9371
TIME...MOT...LOC 2015Z 297DEG 10KT 3646 9382

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 1:50 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 17, 1:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT WED SEP 17 2014

...UPDATE...

.DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE WESTERN EDGE OF THE
CURRENT CONVECTION ACROSS SOUTHWESTERN MISSOURI AND ARE
BEGINNING TO MOVE INTO FAR NORTHWEST ARKANSAS. THIS ACTIVITY IS
EXPECTED TO SPREAD ACROSS NORTHWEST ARKANSAS AND INTO PARTS OF
NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. INSTABILITY OVER
THE REGION COMBINED WITH A FRONTAL BOUNDARY POSITIONED FROM NORTH
TO SOUTH WILL CREATE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT TO
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE MAIN HAZARDS INTO THE EVENING HOURS. WILL SEND AN AFTERNOON
UPDATE INCREASING POPS ACROSS FAR NORTHWEST ARKANSAS AND ALSO TO
INCREASE TEMPS OVER MUCH OF EASTERN OKLAHOMA. A LACK OF INFLUENCE
FROM THE MORNING CONVECTION OVER EASTERN OKLAHOMA HAS HELPED TEMPS
WARM INTO THE LOW 90S OVER PARTS OF NORTHEAST OKLAHOMA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  88  69  89 /  30  30  10  10
FSM   68  85  67  87 /  40  40  10  10
MLC   71  87  68  86 /  20  30  10  10
BVO   67  87  67  88 /  40  30  10  10
FYV   65  83  64  84 /  60  40  10  10
BYV   64  80  64  82 /  60  40  10  10
MKO   68  86  67  86 /  20  40  10  10
MIO   67  84  66  85 /  60  40  10  10
F10   69  87  68  86 /  20  30  10  10
HHW   70  88  68  87 /  20  40  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...20
LONG TERM....99
Hazardous weather outlook, Sep 17, 1:29 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
129 PM CDT WED SEP 17 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-180630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
129 PM CDT WED SEP 17 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 2 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
THUNDERSTORMS WERE ONGOING ACROSS SOUTHWEST MISSOURI THIS
AFTERNOON NEAR A FRONTAL BOUNDARY POSITIONED FROM NORTH TO SOUTH
OVER THE REGION. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP AND MOVE SOUTHWARD INTO NORTHWEST ARKANSAS THIS AFTERNOON
AND SPREAD INTO PARTS OF NORTHEAST OKLAHOMA INTO THE EVENING
HOURS. WARMING TEMPERATURES AND INSTABILITY WILL CREATE THE
POTENTIAL FOR THUNDERSTORM DEVELOPMENT TO BECOME STRONG TO SEVERE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS.

OVERNIGHT...ADDITIONAL THUNDERSTORM CHANCES WILL REMAIN POSSIBLE
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHILE AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE PLAINS. THE POTENTIAL
FOR SOME THUNDERSTORMS TO BECOME STRONG TO SEVERE WILL REMAIN
POSSIBLE OVERNIGHT WITH THE MAIN HAZARDS TURNING MORE TOWARD
POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY BEFORE THE
UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY EXIT THE REGION. SOME
OF THE THUNDERSTORM ACTIVITY COULD AGAIN BE STRONG TO POTENTIALLY
SEVERE.

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE FORECAST TO
PUSH INTO THE PLAINS AND ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS DURING THE WEEKEND. THUNDERSTORM CHANCES INCREASE DURING
THE DAY SATURDAY AND CONTINUE INTO SUNDAY EVENING BEFORE THE COLD
FRONT EXITS THE REGION. TROPICAL MOISTURE FROM THE REMNANTS OF
HURRICANE ODILE IS EXPECTED TO LIFT INTO THE PLAINS AND MERGE WITH
THE APPROACHING COLD FRONT...CREATING THE POTENTIAL FOR HEAVY
RAINFALL OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY
INTO SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Sep 17, 1:01 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     4 E MIAMI               36.87N 94.80W
09/15/2014                   OTTAWA             OK   EMERGENCY MNGR

            LARGE BARN DESTROYED

&&

JBM
Special weather statement, Sep 17, 2:04 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT WED SEP 17 2014

ARZ002-171930-
CARROLL AR-
204 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 204 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PLEASANT RIDGE TO 11 MILES NORTH OF
BLUE EYE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BLUE EYE...OAK GROVE...OAK HILL...
PLEASANT RIDGE...DENVER...BERRYVILLE...GREEN FOREST...CABANAL...
COIN...URBANETTE AND GRANDVIEW.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3627 9364 3628 9363 3628 9365 3650 9371
      3651 9356 3650 9330 3649 9329 3629 9329
TIME...MOT...LOC 1904Z 320DEG 16KT 3656 9364 3664 9333
Special weather statement, Sep 17, 2:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT WED SEP 17 2014

ARZ002-011-172000-
CARROLL AR-MADISON AR-
232 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL AND NORTHEASTERN MADISON

AT 233 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEAVER TO 3 MILES WEST OF DENVER...MOVING SOUTH AT 25
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BLUE EYE...OAK GROVE...OAK HILL...PLEASANT RIDGE...DENVER...
BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...URBANETTE...GRANDVIEW...BUSCH...BEAVER...FORUM...MARBLE...
ALABAM...ROCKHOUSE AND WITHROW SPRINGS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3612 9330 3612 9347 3608 9347 3615 9373
      3650 9384 3650 9330 3649 9329 3635 9329
      3612 9329
TIME...MOT...LOC 1933Z 342DEG 20KT 3648 9377 3637 9336

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 2:04 PM CDTSpecial Weather StatementTSACarroll26 min
Sep 17, 2:32 PM CDTSpecial Weather StatementTSACarroll28 min
Sep 17, 3:20 PM CDTSpecial Weather StatementTSACarroll55 min
Sep 17, 3:27 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison2 hr
Sep 17, 4:35 PM CDTSpecial Weather StatementTSABenton25 min
Sep 17, 4:50 PM CDTSevere Thunderstorm WarningTSABenton, Washington40 min
Sep 17, 5:05 PM CDTAreal Flood AdvisoryTSABenton, Madison, Washington115 min
Sep 17, 5:16 PM CDTSpecial Weather StatementTSACarroll44 min
Sep 17, 5:31 PM CDTSpecial Weather StatementTSAMadison44 min
Sep 17, 5:46 PM CDTSpecial Weather StatementTSAWashington44 min
Sep 17, 5:56 PM CDTSevere Thunderstorm WarningTSAWashington49 min
Sep 17, 6:33 PM CDTSpecial Weather StatementTSAWashington27 min
Sep 17, 6:41 PM CDTSevere Thunderstorm WarningTSACrawford, Washington49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.